MAUDE Adverse Event Report: FLOWER ORTHOPEDICS MFP 012; MTP PLATE, LEFT

FLOWER ORTHOPEDICS MFP 012; MTP PLATE, LEFT
Catalog Number MFP 012
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Patient Problem/Medical Problem (2688)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed.The original lot number of the plate was 1610300030.There were no anomalies.From the x-rays, the plate broke where there would be the highest stress.The patient displayed a malunion.The bones were not fused.The plate broke after a year of withstanding in-vivo forces.Upon review of the x-rays from a second doctor, dr.(b)(6) said: "it's too plantarflexed.The distal screw is barely biting anything and the d to p screw is too close to the joint", which created a situation where fusion would be unlikely.Therefore the root cause of the plate breakage was due to surgeon technique.A report was conducted regarding the blackness around the plate, the report determined that it was "not" "metalosis" nor infection, it was just black pigment.(b)(4).
 
Event or Problem Description
Mtp plate(mfp 012, lot 1701320000) implanted on (b)(6) 2018 broke; revision surgery happened on (b)(6) 2019.During the removal, there was also a report of blackness surrounding the plate, which the doctor believed could be "metalosis".

Brand Name
MFP 012
Common Device Name
MTP PLATE, LEFT
Manufacturer (Section D)
FLOWER ORTHOPEDICS
100 witmer rd.
suite 280
horsham PA 19044
MDR Report Key8271301
Report Number3009996260-2019-00001
Device Sequence Number117264
Product Code HRS
UDI-Device Identifier00840118105019
UDI-Public840118105019
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue NumberMFP 012
Device Lot Number1701320000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR